Hi everyone. My blood pressure has always been a little bit high, but about a year ago it was 160/95 and the Dr. was concerned and asked me to go off of my birth control pills to see if that helped before we tried blood pressure meds( I was on desogen and had been for about 8 years). It did help and my blood pressure went down to about 130/80 consistently.
Unfortunately, my menstrual cycle became extremely painful and heavy but otherwise I was fine. I decided I wanted to try again to see if we could regulate and make my flow less painful so she put me on Ortho-Tricyclin low estrogen and I have been on it for 2 weeks. My last check this week BP was 140/80 which is ok, but I feel absolutely horrible. My hands are tingling, my stomach hurts, I am hot, fatigued, and depressed. I can hear my heartbeat in my ears too when I lay down.
Is anyone else here with high blood pressure on birth control. Should I stop taking the pills abruptly? It's the weekend now so I won't be able to call until Monday and didn't start feeling this bad until today, though I did feel a little off since I started taking them. I am not sure what to do and any advice would be appreciated.
I have HBP and asked my doctor about birth control pills only last week, he won't let me take them because of the thickening of the blood they can cause, and the fact that I smoke already is bad enough for my risk of heart attack or stroke. If they are making you feel so bad I would at this stage stop taking them and see your doctor on Monday. You don't need to be on something that makes you feel so horrible, especially if there's another alternative. Another suggestion is maybe go to the ER or ring them and ask them about it. I'm not a doctor so I can only give you my opnion, and I could be wrong, it's been known to happen
Goodluck with it and I hope you feel better soon.
I've been on Ortho-tricyclen for many years, and was just diagnosed with HBP within the last month. My doctor advised not to go off the BCP, and prescribed hydrochlorothiazide(a diuretic). My BP has since come down considerably.
I was on an estrogen-progestin pill (Ortho novum) for years. At 46 I started having heavy abnormal bleeding. When checking into that I found I had high blood pressure, so was taken off the Pill. For birth control and to try to stop the bleeding I went to a progestin only pill called Micronor. It didn't help and made me feel bad, so I went to Depo Provera. I don't suffer side effects from Depo and the bleeding has mostly stopped.
If you are having trouble with an estrogen combo pill, ask about progestin only. My understanding is that it is only the estrogen that is implicated in high blood pressure.
Funny I read this, maybe its a sign... but, my doctor just switched me to a b/c pill Estro Step cuz my periods have been heavy and i have a polyp, now he knows i take BP med.. so i'm a bit confused on why he's giving me the bc pills when they are know to mess up the BP.. but, since starting i haven't felt right either... besides being miserable, i just don't "feel" like my normal self.. more achy, tenderness in the breasts... and my bp is messed up... I wish, and don't know why they just don't go in and remove the polyp. The doctor keeps saying that he's trying to avoid a trip to the hospital... but, yanno what i'd rather do that for a few days than feel the way i do.. even though its a low dose B/C Pill.. i don't like how it makes me feel...